Alert archive / Florida / Frost Advisories in 2009

Frost Advisory 3, NWS Melbourne, FL

January 31, 2009Lake County, Volusia County, Florida

NWS Melbourne, FL issued this frost advisory at Jan 31, 2009, 4:05 AM EST for Lake County, Volusia County, Florida. It took effect at Feb 1, 2009, 3:00 AM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 31, 2009, 4:05 AM EST (09:05 UTC)
In effect from
Feb 1, 2009, 3:00 AM EST
Expired
Feb 1, 2009, 8:00 AM EST
In force
5 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 117 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 9.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2009-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2009-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -257 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1566 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
-257 m²/s²
0-3 km storm-relative helicity
-99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KMLB 310905
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
405 AM EST SAT JAN 31 2009

FLZ041-044-144-011300-
/O.NEW.KMLB.FR.Y.0003.090201T0800Z-090201T1300Z/
INLAND VOLUSIA-NORTHERN LAKE-SOUTHERN LAKE-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...CLERMONT
405 AM EST SAT JAN 31 2009

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY. 

AN AREA OF SURFACE HIGH PRESSURE WILL SETTLE OVER THE NORTHERN
FLORIDA PENINSULA TONIGHT. A COLD AIR MASS...COMBINED WITH CLEAR
SKIES AND CALM WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE MID
30S EARLY SUNDAY MORNING. THIS WILL ALLOW WIDESPREAD AREAS OF
FROST TO FORM ACROSS LAKE COUNTY AND INTERIOR SECTIONS OF VOLUSIA
COUNTY. THOSE WITH SENSITIVE OUTDOOR PLANTS SHOULD BRING THEM IN
OR COVER THEM TO PROTECT THEM FROM THE FROST.

A FROST ADVISORY MEANS THAT SCATTERED TO WIDESPREAD FROST IS
EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
UNCOVERED.

$$

15

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this frost advisory went out at Jan 30, 9:35 PM EST, 6 hours 30 minutes earlier.

Area forecast discussion, Jan 30, 9:35 PM EST, 6 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
935 PM EST FRI JAN 30 2009

.DISCUSSION...

...COLD WIND CHILLS TONIGHT AND NEAR FREEZING FOR NORMALLY COLDER
SPOTS ACROSS INLAND VOLUSIA AND LAKE COUNTY...

CURRENT-OVERNIGHT...SKIES HAVE CLEARED OUT OVER EAST CENTRAL FLORIDA
EARLY THIS EVENING. EXPECT NORTHWEST FLOW TO REMAIN SUSTAINED AROUND
10 MPH OVER THE INTERIOR AND NEAR 15 MPH NEAR THE COAST. MUCH COLDER
AND DRIER AIR WILL CONTINUE TO FILTER DOWN THE PENINSULA OVERNIGHT.
LOWS STILL EXPECTED IN THE LOWER 30S ACROSS THE INTERIOR NORTH WITH
MID/UPPER 30S JUST ABOUT EVERYWHERE ELSE EXCEPT LOWER 40S ALONG THE
TREASURE COAST. A WIND CHILL ADVISORY WILL BE IN EFFECT AFTER
MIDNIGHT UNTIL 8 AM SAT MORNING. WIND CHILLS COULD FALL AS LOW AS
THE MIDDLE 20S NORTH INTERIOR WITH UPPER 20S TO LOWER/MIDDLE 30S
ELSEWHERE ACROSS ECFL. FROST FORMATION SHOULD BE MINIMAL UNLESS IN
WELL SHELTERED AREAS AS LONG AS WINDS REMAIN ELEVATED AS FORECAST.

SAT...(PREVIOUS)...VERY DRY AIR WILL LEAD TO A SUNNY DAY AND GUSTY
NORTH WINDS WILL GRADUALLY DIMINISH IN THE AFTERNOON AS A HIGH
PRESSURE RIDGE BUILDS IN FROM THE WEST. DESPITE THE SUNNY
DAY...TEMPS WILL STRUGGLE TO REACH MUCH PAST 60 IN THE SOUTH...AND
STAY IN THE UPPER 50S IN THE NORTH.

&&

.AVIATION...VFR. OCCASIONAL GUSTY NORTHWEST/NORTH WINDS OF AROUND 20
KNOTS MAY OCCUR TONIGHT ESP NEAR THE COAST.

&&

.MARINE...OVERNIGHT-SAT...INCREASINGLY COLD NORTH-NORTHWEST FLOW
OPPOSING THE WARMER GULF STREAM WATERS WILL RESULT IN OCCASIONAL
GUSTS TO GALE FORCE AWAY FROM THE COAST AS WINDS BECOME SUSTAINED
25-30 KTS AFTER MIDNIGHT OVER OFFSHORE WATERS. SEAS WILL BUILD 6-9
FT OFFSHORE. NORTHWEST WINDS WILL BE ON THE DECLINE DURING THE DAY
SAT AS HIGH PRESSURE BUILDS INTO THE AREA FROM THE WEST. SEAS WILL
BE SLOWER TO SUBSIDE. A SCA CONTINUES FOR ALL MARINE LEGS INTO SAT
MORNING. A SCA FOR SEAS MAY BE NECESSARY ONCE THE WINDS SUBSIDE
BELOW ADVISORY CRITERIA DURING THE DAY SAT.

&&

.FIRE WEATHER...(PREVIOUS)...MUCH DRIER AIR IN PLACE WILL LEAD TO
DEVELOPMENT OF CRITICALLY LOW AFTERNOON RH ACROSS MOST OF EAST
CENTRAL FLORIDA SATURDAY. RH READINGS WILL BECOME MODIFIED PAST MID
AFTERNOON AT THE IMMEDIATE COAST AND ESPECIALLY MARTIN/SAINT LUCIE
WHERE AN ONSHORE WIND COMPONENT IS FORECAST TO DEVELOP. RH VALUES IN
THE MID TO UPPER 20S WILL EXTEND OVER THE INTERIOR TO THE SPACE
COAST AND LAKE OKEECHOBEE.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...WIND CHILL ADVISORY FROM 2 AM TO 8 AM EST SATURDAY FOR COASTAL
     VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
     NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
     BREVARD-SOUTHERN LAKE-ST. LUCIE.

     RED FLAG WARNING FROM 11 AM TO 6 PM EST SATURDAY FOR COASTAL
     VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-NORTHERN BREVARD-
     NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
     BREVARD-SOUTHERN LAKE.

AM...SMALL CRAFT ADVISORY UNTIL 10 AM EST SATURDAY FOR COASTAL WATERS
     FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
     COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
     NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 10 AM EST SATURDAY FOR WATERS FROM
     FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
     OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
     60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

SEDLOCK/CRISTALDI
Hazardous weather outlook, Jan 30, 4:07 PM EST, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
407 PM EST FRI JAN 30 2009

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-310000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
407 PM EST FRI JAN 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

...EXCESSIVE COLD IMPACT...
GUSTY NORTHWEST WINDS BEHIND A COLD FRONT WILL USHER A COLD AIR
MASS TO EAST CENTRAL FLORIDA OVERNIGHT. LOWS WILL RANGE FROM NEAR
THE FREEZING MARK ACROSS NORMALLY COLDER LOCATIONS ACROSS
INLAND VOLUSIA AND LAKE COUNTIES TO THE MID TO UPPER 30S ACROSS
MUCH OF THE REMAINDER OF EAST CENTRAL FLORIDA. NORTHWEST WINDS TO
10 TO 15 MPH OVERNIGHT AND STRONGER NEAR THE EAST COAST WILL ALLOW
LATE NIGHT WIND CHILLS TO DROP INTO THE MIDDLE TO UPPER 20S FROM
ORLANDO NORTHWARD AND IN THE UPPER 20S TO LOWER 30S ALONG THE SPACE
AND TREASURE COASTS. A WIND CHILL ADVISORY WILL GO INTO EFFECT AT 2
AM OVERNIGHT THROUGH 8 AM SATURDAY MORNING. REMEMBER TO DRESS WARMLY
IF GOING OUTDOORS LATE TONIGHT OR EARLY SATURDAY MORNING. BRING PETS
IN TO PROTECT THEM FROM THE COLD TEMPERATURES.

...WIND AND SEA IMPACT...
NORTHWEST WINDS WILL INCREASE THROUGH THIS EVENING BEHIND A COLD
FRONT...REACHING 20 TO 25 KNOTS NEAR SHORE LATE EVENING AND AFTER
MIDNIGHT...25 TO 30 KNOTS OFFSHORE WITH OCCASIONAL GUSTS TO GALE
FORCE LATE EVENING AND AFTER MIDNIGHT WITH SEAS BUILDING TO 7 TO 9
FEET ACROSS THE OFFSHORE WATERS LATER TONIGHT. SMALL CRAFT
ADVISORIES ARE IN EFFECT ACROSS THE EAST CENTRAL FLORIDA ATLANTIC
WATERS BEGINNING THIS AFTERNOON THROUGH SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NORTHERLY WINDS AND LOW RELATIVE HUMIDITY WILL POSE A FIRE WEATHER
CONCERN ON SATURDAY. COLD TEMPERATURES ARE EXPECTED AGAIN SATURDAY
NIGHT WITH LOWS NEAR THE FREEZING MARK ACROSS COLDER SPOTS IN LAKE
AND INLAND VOLUSIA COUNTIES. A STRONG COLD FRONT IS FORECAST TO MOVE
ACROSS EAST CENTRAL FLORIDA MONDAY NIGHT AND USHER IN ANOTHER SHOT
OF COLD AIR WITH FREEZING TEMPERATURES POSSIBLE TUESDAY NIGHT ACROSS
PORTIONS OF EAST CENTRAL FLORIDA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

VOLKMER/SEDLOCK

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 6:36 AM ESTSmall Craft Advisory for Hazardous SeasMLB15 hr

Nearby

Frost Advisories in Florida, 2009Every frost advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.